Alert archive / Kentucky / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Louisville, KY
NWS Louisville, KY issued this winter storm watch at Feb 12, 2021, 2:54 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 14, 2021, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2021, 2:54 PM CST (20:54 UTC)
- In effect from
- Feb 14, 2021, 6:00 PM CST
- Expired
- Feb 14, 2021, 2:15 AM CST
- In force
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 433 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935 WWUS43 KLMK 122054 WSWLMK URGENT - WINTER WEATHER MESSAGE National Weather Service Louisville KY 354 PM EST Fri Feb 12 2021 ...Impactful Winter Storm Possible Sunday Night through Tuesday... .A winter storm will bring two waves of wintry precipitation to the region Sunday night through Tuesday. There could be significant accumulations of snow, sleet and possibly freezing rain. The heaviest precipitation is expected to occur Monday afternoon into Monday night. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- /O.NEW.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 354 PM EST Fri Feb 12 2021 /254 PM CST Fri Feb 12 2021/ ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Moderate to heavy mixed precipitation. Total snow accumulations of 4 inches or more possible. Ice accumulations exceeding a tenth of an inch over portions of the area. * WHERE...Southern Indiana and central Kentucky. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be difficult to impossible at times. Power outages are possible due to snow and previous ice accumulations on trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ BTN
3 follow-up statements
526 WWUS43 KLMK 130852 WSWLMK URGENT - WINTER WEATHER MESSAGE National Weather Service Louisville KY 352 AM EST Sat Feb 13 2021 ...MAJOR WINTER STORM EXPECTED SUNDAY NIGHT THROUGH TUESDAY... .A winter storm will bring two waves of wintry precipitation to the region Sunday night through Tuesday. There could be significant accumulations of snow, sleet and possibly freezing rain. The heaviest precipitation is expected to occur Monday afternoon into Monday night. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-132100- /O.CON.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 352 AM EST Sat Feb 13 2021 /252 AM CST Sat Feb 13 2021/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Moderate to heavy mixed precipitation. Total snow accumulations of 4 inches or more possible. Ice accumulations exceeding a tenth of an inch over portions of the area. * WHERE...Southern Indiana and central Kentucky. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be difficult to impossible at times. Power outages are possible due to snow and previous ice accumulations on trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to monitor the latest forecasts for updates on this winter weather situation. && $$ MJ
100 WWUS43 KLMK 131950 WSWLMK URGENT - WINTER WEATHER MESSAGE National Weather Service Louisville KY 250 PM EST Sat Feb 13 2021 ...MAJOR WINTER STORM EXPECTED SUNDAY NIGHT THROUGH TUESDAY... .A winter storm will bring two waves of wintry precipitation to the region Sunday night through Tuesday. There could be significant accumulations of snow, sleet and possibly freezing rain. The heaviest precipitation is expected to occur Monday afternoon into Monday night. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140900- /O.CON.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 250 PM EST Sat Feb 13 2021 /150 PM CST Sat Feb 13 2021/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY AFTERNOON... * WHAT...Moderate to heavy mixed precipitation. Total snow and sleet accumulations of 4 inches or more possible. Ice accumulations exceeding one tenth of an inch possible. * WHERE...Southern Indiana and central Kentucky. * WHEN...From Sunday evening through Tuesday afternoon. * IMPACTS...Travel could be very difficult to impossible at times. Power outages are possible due to snow and previous ice accumulations on trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ DM
797 WWUS43 KLMK 140815 WSWLMK URGENT - WINTER WEATHER MESSAGE National Weather Service Louisville KY 315 AM EST Sun Feb 14 2021 ...MAJOR WINTER STORM EXPECTED TONIGHT THROUGH TUESDAY... .A winter storm system will bring two waves of wintry precipitation to the region tonight through Tuesday. There could be significant accumulations of snow, sleet and possibly freezing rain. The heaviest precipitation is expected to occur Monday afternoon into Monday night. INZ076>079-083-084-089>092-KYZ023>039-045-061-142100- /O.UPG.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/ /O.NEW.KLMK.WS.W.0003.210215T0000Z-210216T1800Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Nelson-Butler- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Bardstown, and Morgantown 315 AM EST Sun Feb 14 2021 /215 AM CST Sun Feb 14 2021/ ...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 1 PM EST /NOON CST/ TUESDAY... * WHAT...Heavy snow expected. First wave Monday morning will bring 1 to 3 inches, with the second wave Monday afternoon through Tuesday morning bringing 3 to 5 inches. Total snow accumulations of 4 to 8 inches...with locally higher amounts. * WHERE...South central Indiana and central Kentucky along and north of the Bluegrass and Western Kentucky Parkways. * WHEN...From 7 PM EST /6 PM CST/ this evening to 1 PM EST /noon CST/ Tuesday. * IMPACTS...Travel could be very difficult to impossible...especially Monday afternoon through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Indiana, for road conditions please visit https://pws.trafficwise.org/pws In Kentucky, for road conditions please visit https://goky.ky.gov && $$ KYZ040>043-046>049-053>057-062>067-070>078-081-082-142100- /O.UPG.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/ /O.NEW.KLMK.WS.W.0003.210215T0000Z-210216T1800Z/ Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-Jessamine- Clark-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 315 AM EST Sun Feb 14 2021 /215 AM CST Sun Feb 14 2021/ ...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 1 PM EST /NOON CST/ TUESDAY... * WHAT...Heavy mixed precipitation expected. Total snow and sleet accumulations of 3 to 7 inches and ice accumulations between a light glaze and a quarter of an inch. * WHERE...Portions of central Kentucky south of the Bluegrass and Western Kentucky Parkways. * WHEN...From 7 PM EST /6 PM CST/ this evening to 1 PM EST /noon CST/ Tuesday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For Kentucky road conditions please visit https://goky.ky.gov && $$ RJS
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 12:05 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 12, 12:05 PM CST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Louisville KY 105 PM EST Fri Feb 12 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 830 AM EST Fri Feb 12 2021 A couple areas of very light radar returns (< 10-15 dBZ) continue to drift southeast over central KY this morning. The low levels of the atmosphere are saturated up to 5 kft, and temperatures in that layer are below freezing. Temps are as cold as -8 to -9 C between 1-2 kft, so any moisture reaching the ground could be a light freezing mist or drizzle. Further north between 09-12z earlier this morning, slightly deeper saturation along and north of the Ohio River was sufficient for a very fine light snow. South of I-64 into central KY, however, ice crystal formation is even more unlikely with somewhat shallower moisture and slightly warmer temps aloft. In short, a brief freezing mist/drizzle is possible. Visibility is dropping to 4-7 miles with light BR, most of which is just light fog/mist and not precipitation mist at the sfc. Did go ahead and extend the -FZDZ mention in the forecast for another hour (through 15z) and extended it further south. Impacts are not likely. && .Short Term...(Today and tonight) Issued at 330 AM EST Fri Feb 12 2021 Compared to recent forecasts, the short-term looks boring. The synoptic set-up changes very little from now through Saturday morning. Winds will continue from the north, and a decent amount of shallow moisture will remain below 850 mb. With temperature profiles what they are, it's going to be hard to get ice crystal formation. That means the risk of freezing drizzle remains where moisture reaches the ground. Today, a low deck of stratus will remain for most, but areas in the northwestern half of the CWA will likely see periods of sunshine around midday. This will do little to help temperatures as southern Indiana will likely say below freezing, while temperatures in southern Kentucky make it to the mid to upper 30s. Tonight, clouds fill in overhead. Temperatures cool to the upper teens across southern Indiana and gradually warm to the south. Areas south of Lake Cumberland will stay in the upper 20s. After midnight, areas east of Interstate 65 will see chances for freezing drizzle increase as moisture increases slightly above 850 mb and down to the ground. Some flurries around the CWA aren't out of the question, but will be limited. .Long Term...(Saturday through Thursday) Issued at 330 AM EST Fri Feb 12 2021 …SIGNIFICANT WINTER STORM POSSIBLE SUNDAY NIGHT THROUGH TUESDAY… …MORE ACTIVE WEATHER ARRIVES LATER IN THE WEEK… ...Saturday through Thursday... =========================================== Synoptic Overview =========================================== Strong negative height anomaly over Ontario is expected to move to the east and open up as it crosses into Quebec. As this occurs, a deep upper level trough is forecast to move into the western US and then advance into the central Plains by the start of the work week. This wave will move eastward and dampen out, but in its wake, a large scale trough axis will remain in place across the CONUS with ridges off east US coast. The large scale trough over the central US looks to deepen as ridging moves into the US southwest and this wave is forecast to come eastward into the Ohio Valley by late week. At the surface, large scale Arctic airmass is forecast to remain in place across the north-central Plains but this will drop into the central and southern Plains by mid-week. As the aforementioned trough axis swings eastward by late week, some of this colder, but modified air may reach into the Ohio Valley. =========================================== Model Discussion and Sensible Weather =========================================== A weak mid-level wave looks to move through the eastern part of the forecast area Saturday afternoon. Based on model proximity soundings, a wintry mix of freezing rain/sleet/snow will be possible over our Lake Cumberland region and out in the I-75 corridor. This system quickly moves off to the east with drier weather expected for Saturday night and into the day on Sunday. Highs Saturday will range from the upper 20s to the lower 30s with overnight lows in the teens to lower 20s. Highs Sunday will exhibit a gradient with mid 20s over the northern half of the forecast area with lower 30s over the south. Main weather focus will then shift to a system that may come in two waves. The first one looks to arrive late Sunday night and early Monday morning with the second and stronger wave coming through Monday night into Tuesday morning. Compared to the last system that we just had affect the forecast area, this one looks to have a bit more moisture to work with and could yield significant amounts of wintry weather to the region. The amounts of wintry precipitation are highly uncertain and will ultimately be determined by the track of the weather system. Model soundings from the global models suggest that enough cold air could be in place for the initial wave to produce mostly a snow/sleet mix over southern Indiana and for much of Kentucky, north of the WK/BG Parkways. To the south of the Parkways, the depth of the warm layer may again be significantly warm enough to produce another mix of freezing rain and sleet. It does appear that we should see a quick break in the action during the day on Monday. However, the stronger wave looks to approach Monday afternoon and overspread the region Monday night and into Tuesday morning. This wave continues to have a high level of uncertainty again due to the possibility having a warm layer aloft that could result in more mixed precipitation. The latest operational GFS and Canadian are in the cooler camp producing more snow and sleet across the region while the European model has a much warmer elevated warm layer that would result in large amounts of icing across much of Kentucky. The operational GFS has decent support from its ensemble, but the individual ensemble members do contain quite a bit of sleet/freezing rain in them, but the majority of the ensembles have that across eastern and southeastern Kentucky. Much of this activity will quickly exit the area by Tuesday morning and we’ll see another break in the weather pattern for Tuesday and into Wednesday. The global models continue to advertise yet another storm system that may arrive by late Wednesday and continue into Thursday which may bring more wintry weather to the region. However, the track of this system is very, very uncertain and may be modulated by the earlier week system. Temperatures through the period will remain below normal with highs in the teens to lower 20s across the region for Monday and Tuesday. Overnight lows will generally be in the lower-mid teens. A slight moderation in temperatures is possible on Wednesday with highs in the upper 20s to maybe 30. This continued moderation of temperatures may linger into Thursday as well. =========================================== Weather Impacts =========================================== Significant wintry amounts of precipitation are possible from late Sunday through Tuesday. If colder model solutions are correct, significant sleet and snowfall accumulations will be possible across the northern half of Kentucky and into southern Indiana. Across southern Kentucky, it is entirely possible another icing event may be in the cards. As of this writing, it is simply too early to try and mention specific accumulation amounts given the track uncertainty and the evolution of the thermal profiles. I suspect that we will continue to see volatility in the model solutions for the next day or so with much more convergence in the forecasts over as we get into the weekend and the causative weather system enters the US upper air network. In the meantime, residents of southern Indiana and central Kentucky should keep abreast of the latest forecasts and be prepared for another round of significant wintry weather. =========================================== Forecast Confidence =========================================== Hemispheric evolution : Medium Storm Track for early week system : Low-Medium Forecast QPF amounts : Low-Medium Late week system evolution : Low && .Aviation...(18Z TAF Issuance) Issued at 103 PM EST Fri Feb 12 2021 BWG and LEX ceilings hovering right around 1 kft this afternoon, and IFR is common across southern and eastern KY. Ceilings are expected to lift slightly between 1-2 kft by 19-20z. A thin, higher VFR stratus layer is in place over southern IN/northern KY, and drier air is trying to push in and scatter that layer out. I think those clouds will stay BKN through a lot of the afternoon, with ceilings even lowering back into the MVFR range this evening into tonight at HNB and SDF. Early Saturday, light freezing rain and drizzle are expected across eastern portions of KY impacting LEX. Precip potential begins around 09z Sat, and light ice accumulations are possible. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EBW Short Term...KDW Long Term...MJ Aviation...EBW
Hazardous weather outlook, Feb 12, 3:02 AM CST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 402 AM EST Fri Feb 12 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 402 AM EST Fri Feb 12 2021 /302 AM CST Fri Feb 12 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Light wintry precipitation will be possible on Saturday across the Lake Cumberland region and out near the I-75 corridor. The active weather pattern is expected to continue next week with two weather systems affecting the outlook area. The first system will affect the region from late Sunday through Tuesday. Significant amounts of wintry precipation will be possible across portions of the outlook area. A second system weather system may bring more wintry weather to the region by mid-late week. Residents of southern Indiana and central Kentucky should stay abreast of the forecasts over the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow, sleet and ice accumulations. KDW/MJ/CJP
In the hours before
Local storm report, Feb 12, 9:26 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 AM EST FRI FEB 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM ICE STORM BUFFALO 37.52N 85.70W
02/11/2021 LARUE KY OTHER FEDERAL
3/8 OF AN INCH FLAT ICE ACCUMULATION ON DECK
RAILING. DELAYED REPORT.
&&
EBWLocal storm report, Feb 12, 9:29 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 AM EST FRI FEB 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM ICE STORM 1 NNW NAZARETH 37.84N 85.47W
02/11/2021 NELSON KY OTHER FEDERAL
0.4 INCHES ICE ACCUMULATION AND 0.2 INCHES
OF SLEET AND SNOW. SIGNIFICANT NUMBER OF
POWER OUTAGES IN NELSON COUNTY WITH MINOR
TREE DAMAGE. DELAYED REPORT.
&&
EBWLocal storm report, Feb 12, 11:09 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 PM EST FRI FEB 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM ICE STORM BONNIEVILLE 37.38N 85.90W
02/11/2021 HART KY OTHER FEDERAL
DELAYED REPORT OF 0.25 INCH OF ICE FROM
FORMER NWS EMPLOYEE.
&&
BTNNearby
Winter Storm Watches in Kentucky, 2021Winter Storm Watches in Indiana, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.